Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 24, 2014, 08:02:11 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 643378
  • Total Topics: 48954
  • Online Today: 171
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: NEED INPUT ON DECISION TO TAKE LIPITOR  (Read 1018 times)

0 Members and 1 Guest are viewing this topic.

Offline cityboy

  • Member
  • Posts: 144
NEED INPUT ON DECISION TO TAKE LIPITOR
« on: November 01, 2013, 08:07:06 PM »
I have been on Norvir Truvada and Reyataz.  CD4 in the area of 830-950 and undectable.    I had an MRI done of my chest to monitor a scar to make sure it is not growing since this could be cancer (I am an ex smoker stopped in 1999) Some coronary calcification was found while examing this by the radiologist.  I checked with the radiologist and he said it was mild and  appropriate for my age. I dont each dairy or any rich foods.  I have a healthy diet, exercise at the gym and do no drink much.  My grandma, mom and grandfather have/ had heart disease.

My blood pressure cant be better.  I had a stress test taken and was told I am in excellent physical condition completing almost 6 of the 7 stages of the test.  I stopped because I was out of breath, due to asthma.

My ID doctor still wanted me to go onto Lipitor although the cardiologist did not agree with him.  My ID doc felt that being positive there will be greater plaque instability.

I am not convinced of my ID doc's conclusion since Lipitor has several side effects, memory loss being one that I cant afford.  I live alone and am concerned that I could forget to take meds or do something to put my myself in danger. 






Offline Jeff G

  • Administrator
  • Member
  • Posts: 12,172
  • How am I doing Beren ?
Re: NEED INPUT ON DECISION TO TAKE LIPITOR
« Reply #1 on: November 01, 2013, 08:14:54 PM »
You did not mention if you have elevated cholesterol or lipid panels . If your labs are off kilter it seems your cardiologist would be on board with the Lipitor so if it were me I would discuss the reasons why your doctor thinks you should be on the drug with your cardiologist and see if that sways his opinion one way or the other .

If I didn't have labs to back up the need for Lipitor I would probably opt to not take it , if it were me .   

Offline darryaz

  • Member
  • Posts: 450
Re: NEED INPUT ON DECISION TO TAKE LIPITOR
« Reply #2 on: November 01, 2013, 08:25:34 PM »
Because of Lipitor's potential side effects my doc opted not to put me on it.  I'm on Crestor instead.

Crestor is not on my state's HDAP formulary but I was able to get it for free through Astra Zeneca's "AZ & Me" drug program.

Offline cityboy

  • Member
  • Posts: 144
Re: NEED INPUT ON DECISION TO TAKE LIPITOR
« Reply #3 on: November 01, 2013, 08:26:30 PM »
ldl on first lipid panel was 115 and next was 92  overall was under 200 in both cases

Offline cityboy

  • Member
  • Posts: 144
Re: NEED INPUT ON DECISION TO TAKE LIPITOR
« Reply #4 on: November 01, 2013, 08:28:41 PM »
Because of Lipitor's potential side effects my doc opted not to put me on it.  I'm on Crestor instead.

Crestor is not on my state's HDAP formulary but I was able to get it for free through Astra Zeneca's "AZ & Me" drug program.


Interesting my id doc takes crestor not lipitor.  What are the side effects of crestor?   

Online bocker3

  • Member
  • Posts: 3,421
  • You gotta enjoy life......
Re: NEED INPUT ON DECISION TO TAKE LIPITOR
« Reply #5 on: November 01, 2013, 10:11:19 PM »
Your lipids don't seem all that bad to me, but your family history is worrisome.  Can't you have your docs talk to each other over this disconnect?  If you don't need a statin, I'd not take it.
I have been on statins for at least 20 yrs -- the men in my family rarely made it to 50 in the pre-statin days (I hit that mark in Feb).  I was on Zocor until I started HIV meds, when I switched to Lipitor.  I am on Atripla and Reyataz/Norvir and have had no side effects from the Lipitor.  In fact, I'd never heard of memory issues with Lipitor, it's mainly the muscle issue, which I've been spared.
Bottomline -- I'd ask my docs to consult with each other and come to a consensus here before I would take this med.

Good luck......
Mike
Atripla - Started 12/05
Reyataz/Norvir - Added 6/06
Labs - Pre-Meds
Sep05 T=350/25% VL98,559
Nov05 288/18%  47,564
Current Labs
May2013 691/31% <20

Offline darryaz

  • Member
  • Posts: 450
Re: NEED INPUT ON DECISION TO TAKE LIPITOR
« Reply #6 on: November 01, 2013, 11:33:25 PM »
What are the side effects of crestor?

I'm not experiencing any......

According to their website the most common (although less than 2% in clinical trials) are headaches, nausea, weakness, muscle pain and stomach pain.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.